Acute nierinsufficiëntie na NSAID-gebruik bij 2 kinderen met subklinische dehydratie

M. J. J. Finken, R. N. Sukhai

Research output: Contribution to journalArticleProfessional

Abstract

A 13,5-year-old girl was seen a few days after she had taken an overdose of NSAIDs and a 12,5-year-old girl presented with continuous epigastric pain with radiation to the left side for the past 3 days, a subfebrile temperature, loss of appetite and nausea without vomiting after she had taken an NSAID a few times following a painful accident. Laboratory tests showed that both girls were dehydrated, even though this was not visible on physical examination. Fractional sodium excretion was below 1%. Predisposing factors for the dehydration were little fluid intake during the previous days, heavy menstruation in one patient and perhaps purging or laxative abuse in the other. The renal function recovered after rehydration. In these patients, subclinical dehydration was sufficient to cause nephrotoxicity. Because of an increased risk of dehydration, paracetamol is preferred for the treatment of fever and/or pain in children.
Original languageDutch
Pages (from-to)1861-1864
JournalNederlands Tijdschrift voor Geneeskunde
Volume150
Issue number34
Publication statusPublished - 2006
Externally publishedYes

Cite this